MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS SLSII LASER CATHETER; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

THE SPECTRANETICS CORPORATION SPECTRANETICS SLSII LASER CATHETER; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation of Vessels (2135); Iatrogenic Source (2498)
Date of Event 08/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device lot number, expiration date unavailable.Device manufacture date unavailable because lot number unavailable.
 
Event or Problem Description
A lead extraction procedure commenced to remove a left ventricular (lv) lead due to non function.A right atrial (ra) and right ventricular (rv) lead were present in the patient, but were not targeted for extraction.A spectranetics lead locking device (lld) was inserted into the lv lead to act as a traction platform to aid in extraction.The physician chose to use a spectranetics 12f slsii laser sheath.The physician reportedly lased in the coronary sinus, near the ostium.The lv lead was successfully removed.However, the physician noted hemodynamic changes in the patient, ten minutes after the extraction was completed.Rescue efforts began immediately, including pericardiocentesis and sternotomy.A 2 cm injury was discovered, 1-2cm into the coronary sinus from the ostium.Based on the injury location and shape, the physician believes it was a combination of the scar tissue tearing away from the proximal coronary sinus along with laser use.The repair to the area was successful and the patient survived the procedure.This report is being submitted since the slsii device was reportedly lasing in the area of injury.There was no alleged malfunction of any spectranetics device in use during the procedure.

Brand Name
SPECTRANETICS SLSII LASER CATHETER
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key10473298
Report Number1721279-2020-00179
Device Sequence Number14051281
Product Code MFA
UDI-Device Identifier00813132020293
UDI-Public00813132020293
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/07/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number500-001
Device Catalogue Number500-001
Device Lot NumberUNAVAILABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date08/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age68 YR
Patient Weight92
Date Report Sent to FDA01/01/2005